Article Text

Download PDFPDF
FULL CASES
Cyclofenil as a possible cause of non-arteritic anterior ischaemic optic neuropathy
  1. Benjamin Clarke,
  2. Evripidis Sykakis,
  3. Dipak N Parmar
  1. Department of Ophthalmology, Whipps Cross University Hospital, London, UK
  1. Correspondence to Dr Evripidis Sykakis, esykakis{at}gmail.com

Summary

A 27-year-old woman receiving the steroid drug cyclofenil as a fertility adjunct, experienced blurred vision 24 h after missing a dose and taking a double dose to ‘catch up’ with her therapeutic protocol. She was found to have a non-arteritic anterior ischaemic optic neuropathy with a visual hemifield defect and impaired optic nerve function, which has not since shown any recovery. This case highlights the prothrombotic potential for the drug when used above normal dosing range, and is therefore of great guidance for those initiating it as a fertility treatment, or in unlicensed use.

View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.